Advertisement

Mathematische Zeitschrift

, Volume 285, Issue 1–2, pp 287–323 | Cite as

Continuous functions on the plane regular after one blowing-up

  • Goulwen Fichou
  • Jean-Philippe Monnier
  • Ronan Quarez
Article

Abstract

We study rational functions admitting a continuous extension to the real affine space. First of all, we focus on the regularity of such functions exhibiting some nice properties of their partial derivatives. Afterwards, since these functions correspond to rational functions which become regular after some blowings-up, we work on the plane where it suffices to blow-up points and then we can count the number of stages of blowings-up necessary. In the latest parts of the paper, we investigate the ring of rational continuous functions on the plane regular after one stage of blowings-up. In particular, we prove a Positivstellensatz without denominator in this ring.

Keywords

Regular function Regulous function Rational function Real algebraic variety Sum of squares 

Mathematics Subject Classification

14P99 11E25 26C15 

References

  1. 1.
    Bony, J.-M.: Décomposition des fonctions positives en sommes de carrés. Journées “Équations aux Dérivées Partielles”, Exp. No. III, École Polytech., Palaiseau, pp. 1–8 (2004)Google Scholar
  2. 2.
    Bochnak, J., Coste, M., Roy, M.-F.: Real Algebraic Geometry. Springer, Berlin (1998)CrossRefzbMATHGoogle Scholar
  3. 3.
    Bochnak, J., Kuchartz, W., Shiota, M.: Equivalence ideals of real global analytic functions and the 17 Hilbert problem. Invent. Math. 63, 403–421 (1981)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Delzell, C.N.: A Constructive, Continuous Solution to Hilbert’s 17th Problem, and Other Results in Semi-algebraic Geometry. Stanford University, Stanford (1980)Google Scholar
  5. 5.
    Delzell, C.N.: Bad points for positive semidefinite polynomials. Abstr. Am. Math. Soc. 18, #926-12-174, 482 (1997)Google Scholar
  6. 6.
    Fernando, J.F.: On the sustitution theorem for rings of semi-algebraic functions. J. Inst. Math. Jussieu 14, 857–894 (2015)CrossRefGoogle Scholar
  7. 7.
    Fernando, J.F.: Positive semidefinite germs in real analytic surfaces. Math. Ann. 322(1), 49–67 (2002)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Fernando, J.F.: On the positive extension property and Hilbert’s 17-th problem for real analytic sets. J. Reine Angew. Math. 618, 1–49 (2008)CrossRefzbMATHGoogle Scholar
  9. 9.
    Kollár, J., Nowak, K.: Continuous rational functions on real and p-adic varieties. Math. Z. 279(1–2), 85–97 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Kreisel, G.: Review of Ershov. Zbl. 374, 02027 (1978)Google Scholar
  11. 11.
    Kucharz, W.: Rational maps in real algebraic geometry. Adv. Geom. 9(4), 517–539 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Kucharz, W., Kurdyka, K.: Stratified-algebraic vector bundles. J. Reine Angew. Math. arXiv:1308.4376v1 [math.AG] (to appear)
  13. 13.
    Kurdyka, K.: Ensembles semialgébriques symétriques par arcs. Math. Ann. 282, 445–462 (1988)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Fichou, G., Huisman, J., Mangolte, F., Monnier, J.-P.: Fonctions régulues. J. Reine Angew. Math. (2015). doi: 10.1515/crelle-2014-0034 Google Scholar
  15. 15.
    Risler, J.-J.: Théorème des zéros en géométrie algébrique et analytique. Bull. Soc. Math. 104(2), 113–127 (1976)MathSciNetzbMATHGoogle Scholar
  16. 16.
    Ruiz, J.-M.: On Hilbert \(17\)-th problem and real Nullstellensatz for global analytic functions. Math. Z. 190(3), 447–454 (1985)CrossRefGoogle Scholar
  17. 17.
    Ruiz, J.M.: Sums of two squares in analytic rings. Math. Z. 230(2), 317–328 (1999)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Scheiderer, C.: Sums of squares on real algebraic surfaces. Manuscr. Math. 119(4), 395–410 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Schwartz, N.: Real Closed Rings. Habilitationsschrift, München (1984)zbMATHGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2016

Authors and Affiliations

  • Goulwen Fichou
    • 1
  • Jean-Philippe Monnier
    • 2
  • Ronan Quarez
    • 1
  1. 1.IRMAR (UMR 6625)Université de Rennes 1Rennes CedexFrance
  2. 2.LUNAM Université, LAREMAUniversité d’AngersAngersFrance

Personalised recommendations